MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. GNS II CON INS SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 71420528
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Joint Laxity (4526)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka had been performed with a genesis ii system, the patient suffered a ruptured of the medial lateral ligament and was unstable; therefore a revision surgery was performed and the 15mm poly was replaced by a 21mm poly.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports a revision/poly exchange surgery was performed due to a ruptured and unstable mcl.Per email correspondence, it is unknown whether the patient experienced a traumatic injury/fall prior to sustaining the ruptured mcl.The requested surgical records and x-rays have not been provided.Therefore, the patient impact beyond the revision and the clinical root cause of the ruptured mcl cannot be determined.Due to the limited information provided, no further clinical assessment can be rendered at this time.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to fit/sizing issue, lifetime of device, traumatic injury or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CON INS SZ 3-4 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11547472
Report Number1020279-2021-02293
Device Sequence Number17277358
Product Code JWH
UDI-Device Identifier03596010208064
UDI-Public03596010208064
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K951897
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420528
Device Catalogue Number71420528
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;